Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 25, NWS Wilmington, OH

July 18, 2001Campbell County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jul 18, 2001, 10:22 PM EDT for Campbell County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2001, 10:22 PM EDT (02:22 UTC)
Expired
Jul 19, 2001, 1:15 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

County Campbell County, KY

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 190221
FFWILN

KYC037-190515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1022 PM EDT WED JUL 18 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMPBELL COUNTY IN KENTUCKY...

* UNTIL 115 AM EDT...

* AT 1022 PM EDT...AN AREA OF THUNDERSTORMS CONTAINING HEAVY RAIN...
  WAS LOCATED OVER THE EXTREME NORTHERN PORTION OF THE COUNTY.
  THIS AREA OF HEAVY RAIN WAS MOVING SLOWLY SOUTHEAST.

* THE HEAVY RAIN EXTENDED BACK INTO HAMILTON COUNTY...THEREFORE AN
  ADDITION ONE TO TWO INCHES OF RAIN IS EXPECTED OVER THE 2 TO 3
  HOURS.

NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ESTIMATING THAT 1 TO 1.75 
INCHES OF RAIN HAD ALEADY FALLEN ACROSS EXTREME NORTHERN CAMPBELL 
COUNTY BETWEEN 930 AND 1030 PM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE 
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS
OR WARNINGS.

$$

SITES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:10 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 18, 10:10 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1010 PM EDT WED JUL 18 2001

ANOTHER ROUND OF HEAVY RAIN AFFECTING PORTIONS OF THE TRI-STATE AREA
WITH NUMEROUS REPORTS OF FLASH FLOODING. WILL EXTEND CURRENT FFA
UNTIL 4 AM AS WE ARE SEEING ADDITIONAL DEVELOPMENT/ENHANCEMENT. WILL
MENTION FOG AS AMS HAS CHANGED LITTLE FROM YDA. WILL PULL POPS FROM
ALL BUT SWRN QUAD. TEMPS LOOK ON TRACK

.ILN...FLASH FLOOD WATCH UNTIL 24 AM EDT.
OH...060-070-071-077-078
IN...050-058-059-066-073>075-080
KY...089>098

WHITE

In the hours before

Local storm report, Jul 18, 9:25 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
925 PM EDT WED JUL 18 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    COUNTYWIDE                IN   FLASH FLOODS
07/18/01   FRANKLIN                       U.S. RT 52 CLOSED
                                          THROUGHOUT COUNTY.

0850 PM    CLEVES                    OH   FLASH FLOODS
07/18/01   HAMILTON                       2 ROADS CLOSED IN CLEVES.

JSS

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.